Can a hypoglycemic seizure cause personality changes after?
My 18 year old son had his first hypoglycemic seizure 2 months ago and has become aggressive, distrustful, dishonest,... lots of personality changes. Mostly angry all the time for no apparent reason. Has memory lapses and thinks everyone is lying to him. Could he still be having small seizures and this could be the problem? Or are personality changes common after a seizure? Who can we see for help? The doctor thinks it's just normal teenage stuff, but he was never like this before. suddenly thinks his dad and I hate him... We've been trying to get help for a month now and I don't know where else to try. Thank you, JLE
Conditions in which the central nervous system is involved can certainly be related to changes in mood, thinking and behavior. However, it might be more instructive to investigate the role of blood sugar levels in relation to alteration of mood and behavior. These changes definitely warrant some follow-up, both through neurology and (if pertinent) endocrinolgy. The correlation between the behavior change and the seizure activity is probably important.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.